Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Have epilepsy, discontinued sodium valporate had weight gain. Started sodium valporate, torleva, planning baby given zeptol saying risk

I am 27yrs old frm india. Newly married, suffering frm epilepsy, frm 2003, in early stage i took sodium valporate. Upto800mg then after 4.5yrs i stopped medcn on my own. After stoppng medcn i had fit afyer 1.5yrs during sodium valporate my weight increased to 30 kgs, then fter that i took zenoxa nd topicon, nw again i chngd d doctor for whch she was giving me sodium valporate nd torleva bt i m planning for a baby she gave me zeptol cr 400mg by sayng that dis is at ur risk nw what shud i do for my weight n baby?????
Asked On : Thu, 11 Apr 2013
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

You are in reproductive age group and are a known case of epilepsy. You are currently on carbamazepine 400 mg per day. Previously you were on sodium valporate and it caused increased weight in you so you stopped medicine and again developed seizure after 1.5 years.
See any drug taken during pregnancy may harm developing fetus. There is risk to fetus and risk of developmental malformations in fetus with most of anti epileptic drugs. The risk is with valporate, phenatoin, carbamazepine etc. But carbamazepine has lower risk than other drugs. It can be taken if you are planning for pregnancy. Weight gain may occur with it but risk is more or less equal or less than valporate. Also start taking Folic Acid tablets at least 4 mg per day as it will reduce the risk of neural tube defects in developing fetus.

Dr. Seikhoo Bishnoi, MD
Answered: Thu, 11 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor